Mouth sores

by Sannett Nel
(South Africa)

Hi Wray

I bought the Anti Inflammatory Supplement from Cape Town a while ago. After using it I got mouth sores - even in the corners of my mouth. I stopped using it for a while and went to the docter who said I was very run down and should rest more. It also left a metallic taste in my mouth all day which really made me feel sick. After my mouth was healed I started with the Anti Inflammatory Supplement again and the sores started all over again. It is not like cold sores - more like the inside of my mouth and gums are very tender and sore. Initially when it started it felt like I burnt the inside of my mouth with something very hot. What could it be? Please help me.

Best regards

Comments for Mouth sores

Click here to add your own comments

Mar 16, 2013
Mouth Sores
by: Joy

Hi Sannett

I sent you an email regarding this, have you not received my email? Please let me know.

Thanks.
Joy

Mar 16, 2013
same issue
by: Mary

This is a good question! I will follow, as I have this same thing. It feels like the roof of my mouth was burned by eating say pizza that was to hot and burnt it! It comes and goes. Not sure for me what causes it. Nothing seems to stick out, and I am not on anti inflammatories either.

I have had in the past where the corners of my mouth and tongue felt on fire. Thankfully that has subsided. Not sure what that was either. I surmise it may have been acid reflux? But felt no pain or fire in the stomach, esophagus or throat. Just the mouth.

I wish I could have had some answers for you, but thought I would reply as I had/have the same issue.
Mary
Following....


Mar 17, 2013
Mouth sores
by: Wray

Hi Sannett I've answered you on your other page here. Take care Wray

Mar 18, 2013
same issue
by: Wray

Hi Mary It seems you could have burning tongue, or burning mouth syndrome. No one seems to know the cause of BTS. These are a few sites with info on it, see here, here and here. It does appear to be more common in women who are stressed. But as it affects more women than men, and it's more prevalent during the last three years of Peri-menopause and into Menopause, than during our earlier years, this makes me suspect oestrogen, it's an excitatory, inflammatory hormone. There are ample nerve fibres in the tongue containing substance P. This is a nociceptive neuropeptide, causing pain and nausea. No one seems to know why substance P is in the neurons, but one study concludes "These data suggest that substance P may play a role in taste and/or in oral pain", see here. Oestrogen appears to amplify it's signal, whereas progesterone decreases it, see here. But substance P suppresses progesterone, see here. Although progesterone does suppress substance P, but only if enough is used, see here. The paper says "Accumulating evidence indicates that the neuropeptide substance P is predominantly involved in neurogenic inflammation and pain perception...... Intriguingly, decreased pain sensitivity is found to be associated with high plasma progesterone levels. We hypothesize that progesterone may attenuate nociception and associated inflammatory response." There is a higher incidence of dry mouth and eyes with BTS. In it's most severe form it's called Sjogren's syndrome, oestrogen is always high, see see here. Mood changes, especially Anxiety and depression have been consistently found in people with BTS. This is again indicative of high oestrogen, low progesterone. Continued below

Mar 18, 2013
same issue Part 2
by: Wray

Hi Mary Another interesting feature is a disturbance in taste. This could be due to zinc, as a lack of zinc reduces our ability to taste. And a lack of zinc has been found in people with BTS. Oestrogen suppresses zinc, and increases copper. Copper can cause severe depression and psychosis. Progesterone raises zinc and suppresses copper. Vitamin D is a potent anti-inflammatory and analgesic, magnesium is an analgesic too. Low magnesium will cause pain. Studies have discovered magnesium depletion allows substance P to increase, and subsequently inflammatory cytokines to increase too, see here and here. Magnesium is the most important co-factor for vitamin D, an imbalance between the two causes pain. Please consider having a vitamin D test, and taking it plus magnesium if you're not. Progesterone lessens the Stress response, but if we're stressed, the level drops. It drops because the adrenals rob other sources of progesterone for conversion into cortisol, in addition to making their own progesterone. Cortisol then rises, but if over stressed, cortisol drops as the adrenals are now exhausted. Using additional progesterone will help the adrenals in two ways. One, by lessening the stress response, the adrenals will be less stressed, and two, by supplying needed progesterone for conversion into cortisol. These are a few more papers on BTS, see here, here and here. You say your symptoms come and go. When they next appear please check whether it's in sync with your cycle. i.e. are the symptoms worse around ovulation, or the few days prior to bleeding. If you wish to consider progesterone, please see our page on How to use progesterone cream. Take care Wray

Mar 18, 2013
mouth sores
by: Mary

Wray,

I am amazed at the wealth of knowledge you have. I had a hair analysis done, which did show I am high in copper. The blood test also showed I am extremely low in vit D too. The saliva test shows I am low in progesterone.

I did not see anything for Magnesium, but it would seem that would be low as I do have pain.

Wray, you seem to hit the nail on the head. I am astounded. Thank you.

I know there are different types of Magnesiusm, which one would be the best to use?

Thank you sooooo much
Mary

Mar 21, 2013
mouth sores
by: Wray

Hi Mary Bless you for the kind words! I love looking for patterns, and so often find them. It helps to know the basics, then I can piece it together. i.e. zinc and lack of taste, oestrogen raises copper, lowers zinc. That magnesium causes pain by increasing substance P, and so on. I find it far more intriguing than doing crossword or jigsaw puzzles! Either magnesium chloride or citrate. If like me you can't take pills, then the citrate which is slightly sour so I chew it, the chloride is foul! So please consider taking about 800mg/day magnesium, 10,000iu per day vitamin D, 100mg/day zinc (for a month only) then reduce to 15mg/day, and progesterone about 200mg/day, you might need more. Take a look at our Oestrogen Dominance page before you start it. Re the vitamin D, the normal daily dose is 5000iu, but this is more a maintenance dose, it won't raise levels high quickly, which is what you need to do if you were extremely low. For more info on vitamin D levels, test kits etc see the Vitamin D Council, GrassrootsHealth and Birmingham Hospital. Blood levels should be 70-100ng/ml (175-250nmol/L) and not the 30ng/ml (75nmol/L) most labs and doctors regard as adequate. The minimum daily dose should be 5000iu's per day, although recent research indicates it should be 10,000iu's per day, see here. Let me know how you get on, you could get a 'detox' reaction doing the above. The sudden change in levels of the minerals and hormones could send your body into a bit of a tailspin! Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...